Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 84, NWS Jackson, MS

March 2, 2012Carroll County, Holmes County, Humphreys County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Mar 2, 2012, 5:38 PM CST for Carroll County, Holmes County, Humphreys County, Mississippi. It was in force for 67 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 2, 2012, 5:38 PM CST (23:38 UTC)
Expired
Mar 2, 2012, 6:45 PM CST
In force
67 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties Carroll County, MS, Holmes County, MS, Humphreys County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 2, 6:08 PM CSTHAIL 18 Nne Lexington, MSQUARTER SIZED HAIL COVERING THE GROUND
Mar 2, 6:28 PM CSTHAIL 1Vaiden, MS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1243 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
485 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
382 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

564 
WUUS54 KJAN 022338
SVRJAN
MSC015-051-053-030045-
/O.NEW.KJAN.SV.W.0084.120302T2338Z-120303T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
538 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN HOLMES COUNTY IN CENTRAL MISSISSIPPI...
  NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BELZONI...
  SOUTHERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF BLACK HAWK...

* UNTIL 645 PM CST

* AT 538 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...
  AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED
  NEAR BELZONI MOVING EAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  TCHULA AND HOWARD BY 550 PM CST...
  SEVEN PINES BY 605 PM CST...
  BLACK HAWK BY 610 PM CST...
  EMORY AND COILA BY 615 PM CST...
  VAIDEN BY 630 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.

&&

LAT...LON 3342 8978 3340 8965 3329 8965 3328 8970
      3320 8975 3305 9050 3322 9057 3326 9044
      3324 9042 3324 9037 3329 9036 3335 9022
      3333 9018 3336 9018 3351 8979
TIME...MOT...LOC 2338Z 252DEG 41KT 3316 9041

$$

BK
3 follow-up statements
859 
WWUS54 KJAN 022347
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CST FRI MAR 2 2012

MSC053-022358-
/O.CAN.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HUMPHREYS MS-
547 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HUMPHREYS COUNTY
IS CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND WESTERN
MISSISSIPPI.

LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
      3340 8965 3329 8965 3328 8970 3320 8975
      3310 9033 3330 9033 3335 9022 3333 9018
      3336 9018
TIME...MOT...LOC 2348Z 252DEG 41KT 3320 9028

$$

MSC015-051-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-CARROLL MS-
547 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN CARROLL AND NORTHERN HOLMES COUNTIES...

AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7
MILES WEST OF TCHULA MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CRUGER BY 555 PM CST...
  SEVEN PINES BY 605 PM CST...
  BLACK HAWK BY 610 PM CST...
  EMORY AND COILA BY 615 PM CST...
  WEST BY 625 PM CST...
  VAIDEN BY 630 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES. WHILE NOT IMMEDIATELY
LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT
QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS
A SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY EVENING FOR
NORTHERN MISSISSIPPI.

&&

LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
      3340 8965 3329 8965 3328 8970 3320 8975
      3310 9033 3330 9033 3335 9022 3333 9018
      3336 9018
TIME...MOT...LOC 2348Z 252DEG 41KT 3320 9028

$$

BK
948 
WWUS54 KJAN 030015
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
615 PM CST FRI MAR 2 2012

MSC015-051-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-CARROLL MS-
615 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHERN CARROLL AND NORTHERN HOLMES COUNTIES...

AT 616 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
BLACK HAWK MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  WEST BY 625 PM CST...
  VAIDEN BY 630 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

&&

LAT...LON 3351 8979 3342 8978 3341 8972 3340 8971
      3340 8965 3329 8965 3328 8970 3320 8975
      3310 9033 3330 9033 3335 9022 3333 9018
      3336 9018
TIME...MOT...LOC 0016Z 252DEG 41KT 3330 8992

$$
883 
WWUS54 KJAN 030026
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
626 PM CST FRI MAR 2 2012

MSC051-030036-
/O.CAN.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
HOLMES MS-
626 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HOLMES COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

LAT...LON 3342 8978 3341 8972 3340 8971 3340 8965
      3329 8965 3329 8970 3322 8975 3325 8987
      3342 8989 3344 8979
TIME...MOT...LOC 0026Z 252DEG 41KT 3333 8979

$$

MSC015-030045-
/O.CON.KJAN.SV.W.0084.000000T0000Z-120303T0045Z/
CARROLL MS-
626 PM CST FRI MAR 2 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CST
FOR SOUTHEASTERN CARROLL COUNTY...

AT 626 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HEN EGG SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
VAIDEN MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL EASTERN CARROLL COUNTY AT 640 PM CST

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 70 MPH CAN SERIOUSLY DAMAGE MOBILE HOMES AND OUTBUILDINGS...
AND CAUSE ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES. NUMEROUS
DOWNED TREES MAY OCCUR...POSSIBLY RESULTING IN SERIOUS INJURY AND
PROPERTY DAMAGE.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CST FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 900 PM CST FRIDAY EVENING FOR NORTHERN MISSISSIPPI. A SEVERE
THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM CST FRIDAY
EVENING FOR NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI.

&&

LAT...LON 3342 8978 3341 8972 3340 8971 3340 8965
      3329 8965 3329 8970 3322 8975 3325 8987
      3342 8989 3344 8979
TIME...MOT...LOC 0026Z 252DEG 41KT 3333 8979

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 4:55 PM CST, 43 minutes earlier.

Area forecast discussion, Mar 2, 4:55 PM CST, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012

...SIGNIFICANT SEVERE WEATHER EXPECTED THROUGH LATE TONIGHT...

.UPDATE...THIS IS A QUICK UPDATE TO ADD TORNADO WATCH 64 FOR MUCH OF
CENTRAL AND SOUTH MISSISSIPPI...TO EXPAND SVR TSTORM WATCH 60 FOR
PORTIONS OF SW MISSISSIPPI...AND TO REMOVE BOLIVAR AND ASHLEY
COUNTIES FROM SVR WATCH 60. /DL/

&&

.DISCUSSION... /ISSUED AT 319 PM CST FRI MAR 2 2012/
MESOSCALE UPDATE...STRONG TO SEVERE THUNDERSTORMS HAVE BEEN
DEVELOPING OVER THE LAST FEW HOURS ACROSS SOUTHEAST ARKANSAS INTO
WEST CENTRAL LOUISIANA JUST AHEAD OF THE COLD FRONT. EXPECT THIS
ACTIVITY TO CONTINUE TO INTENSIFY IN COVERAGE AND INTENSITY AS UPPER
LEVEL ASCENT...CLEARLY VISIBLE ON WATER VAPOR IMAGERY...OVERSPREADS
THE REGION OVER THE NEXT FEW HOURS. AREA ALSO HAS FAVORABLE
THERMODYNAMIC/SHEAR COMBO WITH EFFECTIVE DEEP SHEAR OF 50 TO 60 KT
AND SBCAPE NEAR 2000 J/KG. THIS ACTIVITY WILL CONTINUE TO SHIFT E
AHEAD OF FRONT AND AFFECT THE ARKLAMISS DELTA REGION THIS AFTERNOON
WITH LARGE HAIL AND DAMAGING WINDS. EXPECT THAT THE TORNADO RISK IS
LOWER IN THIS AREA AS LOW LEVEL WINDS HAVE ALREADY VEERED
AROUND...HENCE WE HAVE A SEVERE THUNDERSTORM WATCH VERSUS A TORNADO
WATCH FOR THIS AREA.

FARTHER EAST...STRONG TO SEVERE STORMS HAVE DEVELOPING N/NE OF KJAN
IN THE NEW TORNADO WATCH AREA. CURRENTLY THIS AREA IS NOT QUITE AS
FAVORABLE FROM A THERMODYNAMIC SENSE...AS AN AREA OF LOWER LOW LEVEL
MOISTURE HAS RESULTED IN DEWPOINTS DOWN AROUND 60F AND SBCAPE VALUES
ONLY AROUND 1000 J/KG. HOWEVER...LOW LEVEL SHEAR IS MUCH MORE
FAVORABLE AND WILL LIKELY REMAIN THAT WAY FOR SEVERAL MORE HOURS AS
PRESSURE FALLS MOVING INTO THE AREA KEEP LOW LEVEL FLOW FROM VEERING
AS MUCH AS AREAS FARTHER WEST. BETTER LOW LEVEL MOISTURE IS
CURRENTLY SURGING INTO THE REGION FROM THE SOUTH...AND EXPECT THAT
CONDITIONS WILL BECOME INCREASINGLY CONDUCIVE FOR STRONG/SEVERE
STORMS ACROSS THE CENTRAL AND EASTERN PARTS OF THE REGION. RUC
FORECAST SOUNDINGS MAINTAIN FAVORABLE SHEAR PROFILE FOR TORNADIC
STORMS OVER EAST CENTRAL REGIONS THROUGH ABOUT 03Z...AND EXPECT THAT
AREAS EAST OF I-55 WILL BE THE AREAS THAT HAVE THE GREATEST TORNADO
POTENTIAL AS STORMS CONTINUE TO INCREASE AHEAD OF FRONT IN UNCAPPED
WARM SECTOR. THIS IS ALSO SUPPORTED BY 4KM SPC WRF WHICH SHOWS BEST
SUPERCELLS WITH STRONG UPDRAFT HELICITY OVER EAST CENTRAL AREAS
BETWEEN 22Z AND 03Z. FARTHER WEST...INCREASING WIND POTENTIAL WILL
LIKELY BE OBSERVED WITH MIXED MODE OF BOWS AND SUPERCELLS...ALONG
WITH LARGE HAIL UP TO GOLF BALL SIZED WITH MOST INTENSE CORES. /AEG/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...LATER ON TONIGHT
ACTIVITY WILL BECOME MORE FOCUSED ALONG THE COLD FRONT WHICH IS
CURRENTLY ENTERING THE NW CORNER OF THE CWA. DEEP LAYER SHEAR AND
INSTABILITY WILL CONTINUE TO BE SUPPORTIVE OF SEVERE WEATHER...WITH
THE PRIMARY THREATS BEING DAMAGING STRAIGHT-LINE WINDS AND LARGE
HAIL. TORNADOES WILL STILL BE POSSIBLE...BUT NOT AS LIKELY AS LOW
LEVEL WINDS CONTINUE TO VEER AHEAD OF THE FRONT. CURRENT TIMING HAS
THE FRONT MOVING PAST THE GLH/GWO AREA AROUND 00Z...THROUGH THE
GOLDEN TRIANGLE AND JACKSON METRO AREAS AROUND 03-04Z...THROUGH THE
MEI/BROOKHAVEN AREA AROUND 06Z...AND THROUGH THE PINE BELT AROUND
09Z. SOME SHOWER ACTIVITY IS EXPECTED TO PERSIST BEHIND THE FRONT
DURING THE OVERNIGHT HOURS.

FOR SATURDAY GUIDANCE POPS HAVE COME UP FROM PREVIOUS RUNS...
PARTICULARLY OVER THE SE HALF OF THE AREA. THERE WILL STILL BE QUITE
A BIT OF MID LEVEL MOISTURE HANGING AROUND BEHIND THE FRONT AND A
FAIRLY STRONG UPPER IMPULSE PASSING THROUGH. SO WE COULD SEE SOME
POST FRONTAL SHOWER ACTIVITY PERSISTING...MAINLY THROUGH THE FIRST
HALF OF THE DAY. UPPER TROUGH WILL SWING PAST THE AREA...WITH
SURFACE HIGH PRESSURE BUILDING IN ON SUNDAY BRINGING NEARLY
SEASONABLE CONDITIONS FOR THE REMAINDER OF THE WEEKEND.

THE WIND ADVISORY THAT WAS IN EFFECT THROUGH 22Z WILL BE ALLOWED TO
EXPIRE. GUSTY WINDS WILL REMAIN POSSIBLE AS THE COLD FRONT PASSES
THROUGH THE AREA...BUT THESE ARE EXPECTED TO REMAIN BELOW ADVISORY
CRITERIA OUTSIDE OF THUNDERSTORMS. /DL/

LONG TERM (MONDAY THROUGH FRIDAY)...MEDIUM RANGE/LONG TERM CONTINUES
TO LOOK QUIET WITH THE MAIN FORECAST CONCERNS BEING TEMPS.

THE LARGE UPPER TROUGH WILL CONTINUE TO SWING THROUGH THE AREA ON
SAT AND HELP PUSH SOUTHWARD COOLER/DRIER AIR UNDER NW FLOW ALOFT.
THIS COOLER AIR WILL HANG AROUND UNTIL TUE...BEFORE SOME MODERATION
OCCURS BY MID WEEK. FOR THE MOST PART...GFS GUID TEMPS WERE DECENT
AND WERE FOLLOWED. HOWEVER...SOME ADJUSTMENTS WERE NEEDED AT A FEW
SITES BASED OFF ENSEMBLE GUID AND SUPPORT FROM THE EURO. MOST OF
THESE LOW END MODIFICATIONS WERE MADE TO HIGHS SUN/MON/TUE.
OVERALL...NEXT CHANCE OF PRECIP LOOKS TO WAIT UNTIL LATE NEXT WEEK.
/CME/

&&

.AVIATION...SEVERE TSRA HAS BEGUN DEVELOPING ACROSS AREAS N OF
I-20...ALONG THE COLD FRONT BACK IN NE LA/SE AR/NW MS...AND OUT
AHEAD OF THE FRONT ACROSS NE MS. THIS ACTIVITY WILL CONTINUE TO
PLAGUE MOST OF THE REGION THRU THE REST OF THE AFTN...GRADUALLY
MAKING ITS WAT SE AS WE HEAD INTO THE EVENING HOURS. SEVERE TSRA
WILL END ACROSS SERN MS AFTER 04Z TONIGHT. SFC WINDS CONTINUE TO BE
QUITE GUSTY THIS AFTN...ESPECIALLY UP IN THE DELTA WHERE GUSTS TO 35
OR 40KTS WILL BE PSBL. SFC WINDS WILL DROP OFF THIS EVENING...BUT
WILL BECOME NORTHERLY AND GUSTY LATER TONIGHT AFTER THE COLD FRONT
PASSES. /BK/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

DL/AEG/CME/BK
Hazardous weather outlook, Mar 2, 3:15 PM CST, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
315 PM CST FRI MAR 2 2012

LAZ007>009-015-016-023>026-MSZ026>033-036>061-031800-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-
SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND
CENTRAL AND NORTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

A SIGNIFICANT SEVERE WEATHER EPISODE IS NOW IN PROGRESS...AND IS
EXPECTED TO CONTINUE INTO TONIGHT...WITH THE MOST INTENSE STORMS
CAPABLE OF PRODUCING HAIL TO TENNIS BALL SIZE...DAMAGING WINDS TO
80 MPH...AND TORNADOES.

SEVERE THUNDERSTORMS WERE RAPIDLY DEVELOPING THIS AFTERNOON...
PARTICUARLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. THESE
STORMS WILL SHIFT EAST ACROSS THE REMAINDER OF THE AREA THIS EVENING
IN A FEW WAVES OF ACTIVITY...POTENTIALLY PRODUCING DAMAGING
WINDS...LARGE HAIL...AND TORNADOES. AN ENHANCED RISK OF
TORNADOES...INCLUDING THE POSSIBILITY OF A STRONG TORNADO...WILL
EXIST GENERALLY EAST OF INTERSTATE 55. THE GREATEST TORNADO RISK WILL
LIKELY OCCUR BETWEEN 4 AND 9 PM.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 20 TO 30 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL BE NEEDED THIS AFTERNOON AND TONIGHT.

ARZ074-075-MSZ018-019-025-034-035-031800-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST MISSISSIPPI AND
SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH 7 PM. LARGE HAIL
TO THE SIZE OF GOLF BALLS...DAMAGING WINDS TO 75 MPH WITH ANY SEVERE
STORMS THAT DEVELOP. A TORNADO IS POSSIBLE WITH THE MOST INTENSE OF
ANY STORMS. THE THREAT OF SEVERE WEATHER WILL END BY EARLY EVENING
AS A COLD FRONT PASSES THROUGH THE AREA.

IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...STRONG WINDS OF
25 TO 30 MPH WITH GUSTS TO NEAR 40 MPH WILL OCCUR THIS AFTERNOON
AHEAD OF THE COLD FRONT.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS AFTERNOON.

MSZ062>066-072>074-031800-
LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
315 PM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...TONIGHT AND SATURDAY

SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO THE OVERNIGHT
HOURS. LARGE HAIL TO THE SIZE OF GOLF BALLS...DAMAGING WIND GUSTS TO
70 MPH...AND TORNADOES ARE POSSIBLE WITH THE MOST INTENSE STORMS.

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE DEVELOPING BY LATE
AFTERNOON AND EARLY THIS EVENING...AND WILL CONTINUE INTO THE
NIGHTTIME HOURS. THE THREAT OF SEVERE STORMS WILL CONTINUE UNTIL A
COLD FRONT PASSES THROUGH THE AREA LATE TONIGHT.

IN ADDITION TO THE SEVERE THUNDERSTORM POTENTIAL...LOCALIZED HEAVY
RAINFALL WHICH COULD PRODUCE ISOLATED FLASH FLOODING WILL BE POSSIBLE
WHERE THUNDERSTORMS MOVE REPEATEDLY OVER THE SAME AREA. ALSO...WINDS
OF 15 TO 25 MPH WITH HIGHER GUSTS WILL OCCUR THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...WILL LIKELY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

08

In the hours before

Local storm report, Mar 2, 4:34 PM CST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
434 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     TSTM WND DMG     3 N OAK GROVE           32.91N 91.39W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            PROPERTY DAMAGE TO A FARM IN NORTHERN WEST CARROLL
            PARISH. BARNS AND STORAGE SHEDS HEAVILY DAMAGED OR
            DESTROYED.

0420 PM     HAIL             3 N OAK GROVE           32.91N 91.39W
03/02/2012  E1.75 INCH       WEST CARROLL       LA   EMERGENCY MNGR

            HAIL UP TO GOLF BALL SIZED IN THE TERRY COMMUNITY

&&

GERARD
Special weather statement, Mar 2, 4:55 PM CST, 43 minutes before
MSZ065-066-073-074-022325-
LAMAR MS-JONES MS-FORREST MS-COVINGTON MS-
455 PM CST FRI MAR 2 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST FRI MAR 2 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTHEAST OF SUMRALL AT 455 PM
CST...MOVING NORTHEAST AT 45 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN SOUTHEASTERN COVINGTON...NORTHWESTERN FORREST...JONES AND
NORTHEASTERN LAMAR COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3138 8961 3182 8915 3182 8897 3179 8894
      3166 8894 3125 8946
TIME...MOT...LOC 2255Z 224DEG 39KT 3138 8946

BYB
Local storm report, Mar 2, 5:02 PM CST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
502 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TSTM WND DMG     4 NW OAK GROVE          32.90N 91.44W
03/02/2012                   WEST CARROLL       LA   EMERGENCY MNGR

            TREES DOWN ACROSS JANESVILLE AND BROWNS ROADS

&&

GERARD
Local storm report, Mar 2, 5:05 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
505 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             3 N CRUGER              33.37N 90.23W
03/02/2012  E1.00 INCH       LEFLORE            MS   EMERGENCY MNGR

            QUARTER SIZED HAIL ALONG US HIGHWAY 49E AT THE
            LEFLORE/HOLMES COUNTY LINE

0350 PM     TSTM WND DMG     MOORHEAD                33.45N 90.51W
03/02/2012                   SUNFLOWER          MS   EMERGENCY MNGR

            SEVERAL POWER POLES AND MEDIUM TO LARGE TREES BLOWN DOWN

&&

GERARD
Local storm report, Mar 2, 5:11 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
511 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             2 NE SEVEN PINES        33.39N 90.07W
03/02/2012  E0.50 INCH       CARROLL            MS   LAW ENFORCEMENT

            DIME SIZED HAIL REPORTED.

&&

DL
Local storm report, Mar 2, 5:29 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
529 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0528 PM     HAIL             MANTEE                  33.73N 89.06W
03/02/2012  E1.75 INCH       WEBSTER            MS   LAW ENFORCEMENT

            QUARTER TO GOLF BALL SIZED HAIL

&&

GERARD

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 3:18 AM CSTWind AdvisoryJANBolivar, Carroll, Grenada, Holmes, Humphreys, Issaquena and 5 more13 hr
Mar 2, 12:52 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 2, 1:27 PM CSTSpecial Weather StatementJANClay33 min
Mar 2, 1:30 PM CSTSpecial Weather StatementJANGrenada30 min
Mar 2, 1:42 PM CSTSpecial Weather StatementJANChoctaw28 min
Mar 2, 1:56 PM CSTSevere Thunderstorm WarningJANGrenada, Montgomery33 min
Mar 2, 2:06 PM CSTSevere Thunderstorm WarningJANOktibbeha39 min
Mar 2, 2:29 PM CSTSevere Thunderstorm WarningJANBolivar, Washington61 min
Mar 2, 2:33 PM CSTSevere Thunderstorm WarningJANClay, Lowndes41 min
Mar 2, 2:44 PM CSTSevere Thunderstorm WarningJANLowndes31 min
Mar 2, 2:56 PM CSTTornado WarningJANLowndes18 min
Mar 2, 3:05 PM CSTSpecial Weather StatementJANSunflower30 min
Mar 2, 3:25 PM CSTSevere Thunderstorm WarningJANCarroll, Grenada, Leflore, Montgomery65 min
Mar 2, 3:36 PM CSTSevere Thunderstorm WarningJANLeflore, Sunflower, Washington42 min
Mar 2, 3:54 PM CSTSpecial Weather StatementJANWashington31 min
Mar 2, 4:07 PM CSTSevere Thunderstorm WarningJANIssaquena, Washington53 min
Mar 2, 4:14 PM CSTSpecial Weather StatementJANMarion31 min
Mar 2, 4:20 PM CSTSpecial Weather StatementJANLawrence30 min
Mar 2, 4:21 PM CSTSpecial Weather StatementJANJasper, Lauderdale44 min
Mar 2, 4:32 PM CSTSevere Thunderstorm WarningJANCarroll, Holmes, Humphreys, Leflore, Sunflower58 min
Mar 2, 4:41 PM CSTSevere Thunderstorm WarningJANGrenada, Montgomery, Webster34 min
Mar 2, 4:55 PM CSTSpecial Weather StatementJANJones30 min
Mar 2, 5:02 PM CSTSevere Thunderstorm WarningJANCovington, Jones44 min
Mar 2, 5:10 PM CSTSevere Thunderstorm WarningJANHumphreys, Sharkey, Washington35 min
Mar 2, 5:11 PM CSTSevere Thunderstorm WarningJANCovington, Jefferson Davis34 min
Mar 2, 5:12 PM CSTSevere Thunderstorm WarningJANClay, Webster33 min
Mar 2, 5:19 PM CSTSevere Thunderstorm WarningJANCarroll, Montgomery41 min
Mar 2, 5:22 PM CSTTornado WarningJANCovington23 min
Mar 2, 5:43 PM CSTTornado WarningJANMarion27 min
Mar 2, 5:58 PM CSTSevere Thunderstorm WarningJANClay, Webster47 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.